MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS
Catalog Number 5639
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: dr.Was performing a lm, lcx cto.He was using the turnpike lp retrograde over a mongo wire to the mid-lcx and he said it fatigued and he tried to remove it over the mongo wire and it would budge, it was stuck around the bendy part of the lcx, he tried to walk it out and nothing moved.He tried to tug on it and nothing moved, he tried to exchange the wire for another mongo and that did not help with backing out the system he added an extension wire to the mongo wire and then lost the wire, so he had to cut the turnpike to find the wire to remove it.He is estimating 15cm of catheter has been left in the patient's vessel , but he did not perf the vessel nor did it cause an mi.Patient was reported as fine.
 
Additional Manufacturer Narrative
Qn # (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).One-unit of turnpike (split into two pieces) was returned to teleflex for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and inspected.The following was noted piece 1: the working length measured approximately 46 cm from hub.The shaft was crimped at the separated junction.Piece 2: from the point of separation at 46 cm, the length of the shaft measures 84.5 cm.Severe twist of the coil and lumen was noted.Liner material was exposed.Approximately 19.5 cm of the shaft was missing.A dhr review was conducted for lot 73a2300263.All processes were followed correctly.No issue or nonconformities were noted.Case details were reviewed.One unit of turnpike (split as two pieces) was returned to teleflex for evaluation.Together both the pieces measured 130.5 cm.Approximately 19.5 cm of the distal shaft was missing.Distal end of the turnpike was observed to be severely twisted with liner exposed.Additional information was received with fluoroscopic images which show the use of turnpike lodged in the vessel.Per customer, no perforation or mi was caused due to this event.The following warning and precautions were noted in the ifu.Never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Based on the product evaluation, the distal end of the turnpike was subjected to severe torque.This indicates that tension was built at this junction when operated against resistance with the catheter in the anatomy.The most likely root cause of the issue is operational context and/or user error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
TURNPIKE LP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18694516
Report Number2134812-2024-00004
Device Sequence Number18270034
Product Code DQY
UDI-Device Identifier10841156100698
UDI-Public10841156100698
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue Number5639
Device Lot Number73A2300263
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown